MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CEMENT DRILL 4.5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. CEMENT DRILL 4.5MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 71369045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number case- (b)(4).
 
Event or Problem Description
It was reported that during a thr surgery, one (1) cement drill 4.5mm was found broken.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CEMENT DRILL 4.5MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18050181
Report Number1020279-2023-02130
Device Sequence Number7468332
Product Code KTT
UDI-Device Identifier03596010437617
UDI-Public03596010437617
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number71369045
Device Lot Number(10)22BSY0038
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown